Thursday, August 05, 2010

The Long and The Short of It

My hiney. It hurts.

You know what's horrible about aging, other than the mutant silver hairs that spring forth from my forehead like a cougar at a Rick Springfield concert? It's the unexplained aches and pains. And the fact that I know I'm all too young to be using the words "unexplained aches and pains" and "sciatica." Alas, that's where I find myself these days, halfway between an arched over ol granny who wishes she had a better walking stick in order to hoist herself up with and my 93 year old grandma who gets in and out of a chair better than I do these days.

In as few words as possible: it sucks.

I am not going to bore you with the minutiae of all the aches and pains associated with whatever is wrong with me - chiropractor says it's all about alignment, doctor says it's piriformis syndrome, physical therapist says it's a disc problem - except to say that I'm on the road to figuring it all out...which currently means I'm succumbing to the doctor's orders to take a steroid (just like the MLB, only without the high paycheck!). Interestingly enough, taking this steroid (prednisone) is supposed to make me crabby.

"You're going to be irritable." Said the doctor.

"You might feel edgy." Said my Dad.

"You're going to be moody." Said the pharmacist.

"You're going to want to eat anything that isn't nailed down." Said my friend.

So here I sit, on day 3 of said medication and I'm doing ok. Of course, screaming kids, barking dogs, raccoons running amok in the neighborhood during the middle of the day and people who don't know how to use a round-about all get my blood pressure to rise, but I don't think I've been too crabby...have I?

Don't answer that.

Only 2 more days.

And then maybe I'll get some sleep too because the funny thing about taking something that practically guarantees you'll alienate all of your loved ones is that it also causes insomnia. The laying awake at all hours although you know that you're physically exhausted type of insomnia that can't be cured by anything, not even the rhythmic snoring of the man in bed next to you. The kind that makes you wander the house in the middle of the night trying to wear yourself out only to return to your former place of slumber to stare at the ceiling fan - whirring crazily and threatening to fly off it's bracket above your head.

It's a comforting thought.

So here I am. That's the long and the short of it. When this is all over, I might be able to form a coherent thought or tell you a funny story about the kids or the dog or the raccoons who think they own this place. I'm pretty sure one of my neighbors is feeding them (the raccoons not the kids - although...) and I'm this close to placing a carefully worded sign on our community mailbox to warn them of the dangers of doing so but my husband says I better not...

Because he doesn't want them to think I'm crabby.

5 comments:

Sarah Alston said...

Carrie, only you could make crabby ADORABLE....

Donata said...

Ugh, prednosone (sp?) is so yucky! I'm so sorry. If you want to walk to wear yourself out, let me know.

Michelle said...

Feel better soon!

Jennette said...

You are so cute! I hope you feel better soon lovey! :)

Kendra said...

So sorry! When the cure is worse than the disease, you know things are going badly. It's been a few days since you posted this, so I hope things are better now. Don't feel bad about being crabby; everyone gets to be a crank sometimes, and you can tell everyone it's just the medication, and you're normally a ball of sunshine!